News, Culture & Society

Health department issue warning over dangerous drug named ‘Dr Death’ found in MDMA around Melbourne

Dangerous drug named ‘Dr Death’ arrives in Australia disguised as MDMA – sparking desperate warnings from health experts

  • The drug PMMA or ‘Dr Death’ is a stimulant with mild hallucinogenic properties   
  • It has been found disguised in MDMA as crushed yellow crystals in Melbourne
  • Can lead to cardiac arrest, convulsions, sudden collapse, organ failure and death


A dangerous drug linked to ‘a substantial number of deaths worldwide’ has been detected in MDMA being circulated around Melbourne, the health department says.

Para-Methoxymethamphetamine, also known as PMMA or ‘Dr Death’, is a stimulant with mild hallucinogenic properties and has been found disguised in MDMA as crushed yellow crystals.

In an alert on Friday morning, Victoria’s health department said PMMA can produce a similar effect to MDMA but ‘is more toxic, less euphoric, and takes longer to have an effect’ and can be very potent in small doses.

A drug known as PMMA or ‘Dr Death’, has been found disguised in MDMA as crushed yellow crystals and is being circulated around Melbourne, the Victorian Health Department warned (stock image)

‘Be very cautious about any substance with a yellow colour/tinge that’s sold as MDMA – it may contain PMMA,’ Vic Health said in a statement.

‘PMMA and the related drug PMA have been associated with a substantial number of hospitalisations and deaths worldwide, often involving both PMMA/PMA and MDMA.’

The drug can lead to a dangerously high body temperature, severe shortness of breath, cardiac arrest, convulsions, sudden collapse, organ failure and death.

At low doses, PMMA can be mistaken for MDMA, but it takes longer than MDMA to have an effect, which leads to people taking more doses and can end in an overdose.

The drug can lead to a dangerously high body temperature, severe shortness of breath, cardiac arrest, convulsions, sudden collapse, organ failure and death (stock image)

The drug can lead to a dangerously high body temperature, severe shortness of breath, cardiac arrest, convulsions, sudden collapse, organ failure and death (stock image) 

‘If you have an unexpected or delayed reaction to a drug, do not take more,’ Vic Health said.

Anyone who experiences adverse drug effects or notices someone reacting unexpectedly, is urged to call 000 immediately.

***
Read more at DailyMail.co.uk